How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1371
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

I was put on Efexor tablets (venlafaxine) in 2012 to treat

Customer Question

I was put on Efexor tablets (venlafaxine) in 2000 to treat one dimension of M.E., that being the depression. I have tried cutting them down, but if I get a virus, I feel in mental hell. I'm on 75mg a day, and there seems no way out of taking them. They slow down metabolism and cause weight gain, I am 3 or 4 sizes bigger since being on these tablets. They also cause high blood pressure for which I'm on tablets. Another of the effects is short term memory loss, disorientation, sleep difficulties, and sporadic anxiety. Is there any hope for me?

Submitted: 3 years ago.
Category: Mental Health
Expert:  Dr. Brims replied 3 years ago.
Have you tried any other medication?
Customer: replied 3 years ago.

You're kidding me right?

Expert:  Dr. Brims replied 3 years ago.
I'm not sure what you mean, I asked so I can determine if you can switch to another medication for depression with less side effects

Related Mental Health Questions